Tornadoes · United States · Minnesota · 2014
EF0 tornado, Chandler, Minnesota, June 5, 2014
This EF0 tornado ran 0.3 miles across Murray County on June 5, 2014, touching down at 6:49 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 5, 2014
- Touchdown
- 6:49 PM CDT (23:49 UTC)
- Lifted
- 6:50 PM CDT (23:50 UTC)
- On the ground
- 1 minutes
- Path length
- 0.3 miles (0.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Murray County
- Touchdown point
- 43.920, -95.940
- Lift-off point
- 43.918, -95.935
- Record number
- 1406051749-01
What the Weather Service recorded
Thunderstorms produced marginally large hail and two tornadoes in southwest Minnesota during the afternoon and early evening of June 5th.
A brief tornado caused no reported damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 21:57 UTC and running to 02:21 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:57 UTC | 02:21 UTC | Tornado Watch | FSD |
| 23:39 UTC | 23:58 UTC | Severe Thunderstorm Warning | FSD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 21:25 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the tornado touched down at Jun 5, 6:22 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 5, 6:22 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 622 PM CDT THU JUN 5 2014 .UPDATE... ISSUED AT 613 PM CDT THU JUN 5 2014 DUE TO ONGOING SEVERE WEATHER THE UPDATED AFD WILL BE DELAYED UNTIL LATER THIS EVENING. UPDATED AVIATION SECTION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 352 AM CDT THU JUN 5 2014 MID LEVEL SHORT WAVE TROUGH DIGGING INTO EASTERN AND CENTRAL SOUTH DAKOTA EARLY THIS MORNING WILL CONTINUE TO MAKE A GRADUAL TREK WEST TO EAST ACROSS THE FORECAST AREA MID MORNING THROUGH LATE AFTERNOON. THE REMNANTS OF EARLIER CONVECTION ACROSS WESTERN PORTIONS OF SD AND NEBRASKA CONTINUE TO WEAKEN THIS MORNING WITH THE LOSS OF HEATING AND MOVEMENT INTO POOR MOISTURE AND SUBSIDENCE AHEAD OF THE TROUGH. EXPECT LIGHT RAINFALL CHANCES TO WANE THROUGH SUNRISE AND MID MORNING. DAYTIME HEATING AND THE ARRIVAL OF THE SHORTWAVE SHOULD ALLOW SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS MAINLY EAST OF THE JAMES RIVER MID TO LATE MORNING. MODEL SOUNDINGS DEVELOP A THIN AREA OF ELEVATED CAPE AS HIGH AS 1500 J/KG LATE MORNING AND AFTERNOON WITH MODEST TO MODERATE SPEED SHEAR. OVERALL THREAT FOR SEVERE WEATHER IS LOW...BUT COULD SEE A CELL OR TO REACH NEAR SEVERE LEVELS...MAINLY ALONG THE I-29 CORRIDOR INTO SW MN AND FAR NW IA. MAIN THREAT WILL BE DIME OR SMALLER HAIL AND GUSTS TO 50 MPH. RAINFALL AMOUNTS DO NOT LOOK NEARLY AS SUBSTANTIAL AS RECENT EVENTS...BUT COULD SEE UP TO A QUARTER OR HALF INCH UNDER HEAVIER STORMS. OUR FAR SOUTHEASTERN COUNTIES WILL LARGELY REMAIN DRY WITH THIS SYSTEM AS DRIER PROFILES WILL QUICKLY DIMINISH PRECIPITATION AS THE WAVE SHIFTS INTO OUR FAR EAST THIS AFTERNOON. HIGHS WILL BE TRICKY TO PINPOINT WITH CLOUD COVER BEING THE BIGGEST CONCERN. COULD SEE SOUTH CENTRAL SD BREAK OUT OF THE CLOUDS THIS AFTERNOON...AFFORDING THE BEST OPPORTUNITY TO REACH THE UPPER 70S AND NEAR 80...SO DID RAISE HIGHS A FEW DEGREES HERE. FURTHER EAST...CLOUDS WILL HOLD HIGHS MAINLY IN THE LOWER TO MID 70S. PRECIPITATION WILL QUICKLY COME TO AN END BY EARLY EVENING WITH CLEARING EXPANDING FROM WEST TO EAST. WINDS WILL BECOME LIGHT OVERNIGHT AFFORDING A COOLER NIGHT THAN THIS MORNING. LOWS WILL DROP INTO THE MID TO UPPER 50S. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 352 AM CDT THU JUN 5 2014 A COLD FRONT WILL APPROACH THE AREA ON FRIDAY. HOWEVER LOOKS LIKE WE WILL STAY ON THE WARM SIDE OF THE BOUNDARY FOR MUCH OF THE DAY WITH MOSTLY SUNNY SKIES AND PRETTY GOOD WARMING. THUS WENT AHEAD AND BUMPED HIGH TEMPERATURES UP A FEW DEGREES...RANGING FROM THE 70S OVER THE NORTHWEST TO THE LOW AND MID 80S OVER NORTHWEST IOWA. THINK MOST OF THE THUNDERSTORM ACTIVITY WILL STAY PRETTY CLOSE TO THE SOUTHEASTWARD MOVING BOUNDARY...WITH THE WARM SECTOR REMAINING CAPPED. NAM IS A FAST OUTLIER WITH THE BOUNDARY...AND THUS MOVES CONVECTION IN QUICKER DURING THE AFTERNOON HOURS. TRENDED TOWARDS THE SLOWER ECMWF AND GEM AND THUS SLOWED DOWN POPS...BUT EXACT TIMING STILL UNCERTAIN. GENERALLY LOOKING AT CAPE AROUND 1500 J/KG AND DEEP LAYER SHEAR OF 20 TO 30 KTS. NEITHER TOO IMPRESSIVE...HOWEVER PROBABLY ENOUGH THAT WHEN COMBINED WITH THE FRONTAL FORCING WE COULD SEE SOME MULTICELL ORGANIZATION. SO WHILE SEVERE THREAT SHOULD REMAIN LOW...THE SPC 5% OUTLOOK SEEMS REASONABLE...AS CAN NOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM OR TWO DURING THE AFTERNOON AND EVENING ALONG AND NEAR THE BOUNDARY...MOST LIKELY WEST OF INTERSTATE 29. AS THE BETTER FORCING FROM THE UPPER WAVE MOVES ACROSS OVERNIGHT AND INTERACTS WITH THE BOUNDARY...LOOKS LIKE A PRETTY GOOD CHANCE OF SHOWERS AND STORMS OVER MOST OF THE CWA. ENOUGH ELEVATED INSTABILITY FOR THUNDER...BUT WOULD NOT EXPECT ANYTHING TOO STRONG OVERNIGHT. THE WEEKEND LOOKS COOL BEHIND THIS FRONT...WITH HIGHS ONLY IN THE 60S TO LOW 70S. WILL PROBABLY HAVE SOME LINGERING SHOWERS AND A FEW THUNDERSTORMS ON SATURDAY...AS THE UPPER FORCING CONTINUES TO PUSH ACROSS. ANOTHER WAVE WILL THEN PUSH THROUGH THE NORTHERN PLAINS LATER SUNDAY INTO SUNDAY NIGHT. SO OVERALL THINK SUNDAY WILL GENERALLY BE DRY...BUT SHOWER CHANCES WILL INCREASE OVERNIGHT. THIS WAVE WILL BE DEALING WITH SOME DRIER AIR TO THE NORTH...SO SEEMS LIKE BEST PRECIPITATION CHANCES WILL STAY ALONG AND SOUTH OF INTERSTATE 90. NOT MUCH ELEVATED INSTABILITY...BUT MAYBE ENOUGH TO GET SOME THUNDER. POSSIBLY SOME LINGERING MORNING SHOWERS IN THE SOUTHEAST ON MONDAY...OTHERWISE GENERALLY EXPECTING NEXT WEEK TO START OUT DRY. WILL ALSO SEE A WARMING TREND AS RIDGING BEGINS TO BUILD INTO THE AREA. LOOKING AT LOW TO MID 70S ON MONDAY...AND THEN MID 70S TO AROUND 80 BY TUESDAY AND WEDNESDAY. MODELS BEGIN TO DIVERGE BY TUESDAY NIGHT INTO WEDNESDAY. BUT OVERALL LOOKS LIKE SOME ENERGY WILL ATTEMPT TO MOVE BACK INTO THE PLAINS...WITH SOME INSTABILITY RETUNING AS WELL. THUS WOULD SEEM LIKE THE SHOWER AND THUNDERSTORM CHANCES WOULD BEGIN TO PICK UP AGAIN BY WEDNESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 613 PM CDT THU JUN 5 2014 ISOLATED THUNDERSTORMS EAST OF INTERSTATE 29 WILL COME TO AN END BY MID EVENING...OTHERWISE...WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT...AND CANNOT RULE OUT SOME PATCHY FOG DEVELOPMENT IN LOCALES THAT RECEIVED THUNDERSTORMS. SHOWERS AND THUNDERSTORMS MAY THEN AGAIN MOVE INTO THE AREA TOWARD THE END OF THE TAF PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...JM SHORT TERM... LONG TERM...CHENARD AVIATION...JM
Hazardous weather outlook, Jun 5, 4:49 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 449 AM CDT THU JUN 5 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ040-055-056-062-066-067-070-071-061000- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MINNEHAHA-TURNER- UNION- 449 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE MORNING INTO MID AFTERNOON. THE THREAT OF SEVERE WEATHER IS LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE...WITH DIME SIZE HAIL AND WIND GUSTS TO 50 MPH THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AFTERNOON INTO SATURDAY. THE SEVERE WEATHER THREAT WILL REMAIN LOW. ALTHOUGH A FEW STRONG TO NEAR SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. SDZ038-039-050-052>054-057>061-063>065-068-069-061000- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- YANKTON- 449 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AFTERNOON INTO SATURDAY. THE SEVERE WEATHER THREAT WILL REMAIN LOW. ALTHOUGH A FEW STRONG TO NEAR SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 5, 5:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 S SIOUX CENTER 43.06N 96.17W
06/05/2014 E0.50 INCH SIOUX IA TRAINED SPOTTER
&&
MGLocal storm report, Jun 5, 5:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
536 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 S SIOUX CENTER 43.06N 96.17W
06/05/2014 E0.50 INCH SIOUX IA TRAINED SPOTTER
PEA TO MARBLE HAIL COVERING THE GROUND
&&
MGLocal storm report, Jun 5, 5:40 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
540 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL LUVERNE 43.65N 96.21W
06/05/2014 E1.00 INCH ROCK MN TRAINED SPOTTER
&&
PSLocal storm report, Jun 5, 5:48 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 SE MARSHALL 44.40N 95.72W
06/05/2014 E1.00 INCH LYON MN TRAINED SPOTTER
&&
MGLocal storm report, Jun 5, 5:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 E IVANHOE 44.46N 96.15W
06/05/2014 E1.00 INCH LINCOLN MN PUBLIC
&&
PSLocal storm report, Jun 5, 6:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL RUSSELL 44.32N 95.95W
06/05/2014 E0.50 INCH LYON MN PUBLIC
&&
ADAMSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Minneapolis, MN (KMPX), 12:00Z
11.8 hours before the tornado, 213 km from the path. June 5, 2014.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -95 J/kg
- Surface CAPE
- 41 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.8 K/km
Minneapolis, MN (KMPX), 00:00Z
0.2 hours after it, 213 km from the path. June 6, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89477 J/kg
- Surface CAPE
- 193 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 6.9 K/km
The surface observations
Slayton (DVP), 15 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:54 UTC | 66.56 | 63 | 140° 9 kt | 1011.5 | ||
| 22:14 UTC | 66.74 | 63 | 150° 12 kt | 1011.9 | ||
| 22:34 UTC | 68.36 | 63.68 | 150° 14 kt | 1011.9 | ||
| 22:54 UTC | 68 | 62 | 150° 14 kt | 1011.5 | ||
| 23:14 UTC | 67.28 | 62 | 150° 12 kt | 1011.5 | ||
| 23:34 UTC | 66.56 | 62.24 | 160° 11 kt | 1011.5 | VCTS | |
| 23:54 UTC | 66.2 | 62.42 | 140° 11 kt | 1011.5 | VCTS | |
| 00:14 UTC | 66 | 62.6 | 140° 8 kt | 1011.9 | -RA | |
| 00:34 UTC | 64 | 61.88 | 50° 8 kt | 16 | 1012.5 | +VCTSRA |
| 00:54 UTC | 64 | 62.6 | 60° 8 kt | 1012.2 | -TSRA | |
| 01:14 UTC | 64.76 | 62 | 110° 8 kt | 1012.2 | VCTS | |
| 01:34 UTC | 64.4 | 62.24 | 160° 8 kt | 1011.9 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Sioux Falls radar (KFSD), 73 km away, was scanning. The volume nearest the touchdown began at 23:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:33 UTC | HAIL 1.75 | 7 S Jasper | Rock, MN | |
| 21:55 UTC | FUNNEL CLOUD | 5 N Beaver Creek | Rock, MN | |
| 21:55 UTC | HAIL 0.5 | 3 N Luverne | Rock, MN | MARBLE HAIL REPORTED AT BLUE MOUNDS STATE PARK |
| 22:05 UTC | TORNADO | 7 Wnw Luverne | Rock, MN | |
| 22:07 UTC | FUNNEL CLOUD | Beaver Creek | Rock, MN | MOVING TO THE SOUTHEAST |
| 22:38 UTC | HAIL 1 | Luverne | Rock, MN | |
| 22:42 UTC | HAIL 1 | 5 Se Marshall | Lyon, MN | |
| 23:18 UTC | HAIL 0.5 | Russell | Lyon, MN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in MinnesotaEvery tornado in Minnesota since 1950Warnings in force in Minnesota nowThe forecast where you are
The other tornadoes of June 5, 2014
9 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 2:14 PM CDT | EF0 | Minnehaha, SD | 0.2 | 50 | |||
| June 5 | 2:51 PM CDT | EF1 | Thurston, NE | 1.5 | 100 | |||
| June 5 | 3:40 PM CDT | EF0 | Lincoln, SD | 0.4 | 50 | |||
| June 5 | 4:25 PM CDT | EF0 | Sargent, ND | 0.1 | 10 | |||
| June 5 | 4:34 PM CDT | EF1 | Limestone, AL | 0.7 | 100 | |||
| June 5 | 5:02 PM CDT | EF0 | Cass, ND | 0.1 | 10 | |||
| June 5 | 5:05 PM CDT | EF0 | Rock, MN | 0.3 | 50 | |||
| June 5 | 7:21 PM EDT | EF0 | Gilmer, GA | 0.8 | 50 | $50,000 | ||
| June 5 | 8:07 PM MDT | EF0 | Bent, CO | 0.4 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.